Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What is the cause and treatment for recurring pigmentation near perioral region?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 6050 Questions
Question
Sir , i developed black pigmentation over neck one year back and later to face . was diagnosed as LP pigmentosis. took zempred for 2 months on XXXXXXX july month and den continued with three topical ointments .melaglow, britenite, tretinon . but again pigmentation came near perioral region and doctor prescribed goutnil drug. sir any sideeffects for that drug? i m unmarried right now. will it cause any pbm in future? any other treatment modalities i shd see?
Posted Sat, 15 Feb 2014 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 2 hours later
Brief Answer: azathioprine Detailed Answer: Hello Thanks for the query. Lichen pigmentosus is an auto immune disorder. Cholchicine ( gout nil) is an immune suppressant drug hence can be beneficial for you, but it has side effects too. It can cause gastric bleed. I think other immune suppressant like azathioprine will be better for you. Discuss this with your treating doctor. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for recurring pigmentation near perioral region? 12 minutes later
Sir will des pigmentation will go and will I get my skin color back? Wat all treatment options der for LP pigmentosis? Any malignant potential s der for dis disease?
 
 
Answered by Dr. Rahul Kumar 21 hours later
Brief Answer: Non malignant Detailed Answer: Hello Thanks for the follow up. As I mentioned it is an autoimmune disorder, hence permanent cure is difficult. However with immunosuppresants it can be controlled and the pigmentatiuon can be removed. There are chances disease may flare up in between. Dont worry there is no risk of malignant potential. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor